Getting worked up

Hi all,

Could someone work this one out please? It's starting to drive me insane.

On Sunday whilst at my parents my pulse rate went from 69 - 51 whilst at rest over about 6 hrs. It tended to hover around the 55 mark when not jumping around. I therefore had a meds free day to try and get my heartbeat back to its usual 60bpm at rest.

Today, (and yes, I took all meds - Bisoprolol 2.5 mg plus 2 x bp meds), I've felt light headed most of the day, had chest pains, (a stabbing sensation though fairly mild), and my heart rate again has fluctuated between 67-8 & 52 whilst not doing anything particularly energetic, and I've generally felt unwell. My HR is perfect for no more than two minutes at a time, then slowly creeping up or down.

The pains aren't heavy or crushing so I haven't been unduly worried but I'm getting rather fed up with the lightheadedness and pains as I don't believe they should be happening at the mentioned heart rates. Also felt a bit nauseous at times.

1) How long does it take to recover from an episode of AFib (Last one was last Monday)

2) Could it be the meds?

I guess I'm just getting anxious about when the next episode will strike, and particularly as I've never noticed my HR drop below 60 apart from at hospital a couple of weeks ago.

Hope I'm not being a pain, but would be grateful for some insight.

Hoping to see doc today and got my Holter Monitor appointment through mid November.

Thanks again all

Nige

12 Replies

oldestnewest
  • You need to mention all this to your doctor and take his advice. You. are clearly and understandably anxious which won't help matters. It is possible that you don't need a beta blocker.

  • Do you monitor your BP? Do you use an Alivecor or similar to take your own ECGs?

    Low blood pressure makes you dizzy and so does bradycardia (low heartbeat). A normal heartbeat is 60-100. Although 50 something is not unusually low it may be an indicator of something going on which induces AF. My husband had something similar which was captured both on Alivecor by ourselves and the holter. What it showed was there was too long an interval between some heartbeats which induced the dizziness, followed by a fast heartbeat which triggered the AF. This was going on in between episodes of AF that he felt so most of the time he wasn't concsious of it and it didn't really show up on his heartrate monitor because that just recorded the mean average.

    It turned out that he had Brady/tachycardia because his natural pacemaker the AV node wasn't working properly. The solution was to fit a pacemaker, a 40 minute op done under a local anaesthetic as a day patient. He hasn't had any problem since and what's more NO further episodes of AF.

    I am not saying that this IS what is happening with you, just illustrating that sometimes things are more complicated and yet more simple than first appears. I know that feeling of waiting for the next episode but that induces anxiety which only makes things worse.

    Keep a diary recording all your symptoms and monitor yourself all you can as this can really help with an accurate diagnosis. And that is want you need before a treatment plan can be discussed. When you go to the appointment, make notes of all your questions and don't be fobbed off. Listen and take in what the doctor says, taking someone else with you often helps. Discuss the treatment plan with your doctors and if you are unsure of anything ask and if not satisfied and don't feel you can trust your doctor, ask for a second opinion.

    Do hope all goes well for you, life can and often does dramatically improve but this is just the start of your AF journey,

  • Thanks so much for this CDreamer. I don't have an Alivecor but may be an idea to get one. I'm currently using a Sportsline Duo 1060 watch with heart rate monitor which is superb. Couldn't get in to see the doc this morning which was a little annoying (appointments full due to training today, grrr), but, yes, I am keeping a diary and noting anything of importance. Thanks for the suggestion of doing a daily BP. Makes absolute sense.

    Ah well, onwards and upwards. More palpatations today and feeling rough as hell but will get through.

    Thanks again

    Nigel

  • Know a bit of how you are feeling today, ectopics, ,are certainly out in force for me today. Don't like them much at all. Hope you manage to get to the bottom of what is going on quickly, Best wishes Kath

  • Can I emphasise the penultimate paragraph of CDreamers post starting " Keep a diary----" As usual her advice is excellent. You only need to record Date, BP, HR and comment like Breathless or increased medication. A single line with show an accurate record. I believe it's absolutely essential to do this.

  • I'm on the case Jennydog. Thank you so much :-)

  • My resting heart rate is 48, which satisfies both my GP and EP. (This is due to the bisoprolol, apparently. It makes me feel tired by the end of the day, but not lightheaded.) So maybe a low heart rate isn't anything to worry about? I have been warned by all the doctors I've seen that bisoprolol has to be started gradually, and withdrawn gradually, so perhaps you should take advice before stopping, even for a day.

  • Good point. Thanks

  • I had something similar one year ago this week and went down on the treadmill at the hospital so was admitted and had an angiogram and myo view which was fine. It was put down to my beta blocker dosage being too high in conjunction with my antiarrhythmic drug was causing the symptoms. So they halved my bb dose.

    My BP was all over the place from very high to very slow in quick succession, as was my pulse rate (regular but slow then fast then normal in equal measure). I felt terrible.

    Ask your doc about your meds and get him/her to check you out or call your hospital arrhythmia team for support/advice.

    Take care.

    Dee.

  • I'm going to phone Cardiology today. Thanks Dee. Everyone on here is so kind and helpful. Thank you all SO much :-)

  • Just started on Bisoprolol 2.5 mg and my rate has dropped from my normal 58 down to 44. Slight headache which always tell me my rate is low. In the past it went down to 34, the opposite was when it went up to 166 while washing the car. I will monitor and hope the headache goes away.

  • Hope it works for you, Korinaex. Mines going a bit weird too.about to write another post. Hmm

    We'll get there:-)

You may also like...